Cold/Wind Chill, Sheboygan
- When
- February 3, 9:00 AM CST to February 5, 3:00 AM CST
- Where
- Sheboygan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.756, -87.800 (the zone’s center; the record gives no point)
The coldest air and lowest wind chills of the 2006-07 winter season affected these 6 counties in south-central and southeast Wisconsin as a massive arctic high pressure pushed southeast through the Western Great Lakes Region over the 4-day period of February 3-6, 2007. ) registering the -14F.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
The coldest air and lowest wind chills of the 2006-07 winter season affected these 6 counties in south-central and southeast Wisconsin as a massive arctic high pressure pushed southeast through the Western Great Lakes Region over the 4-day period of February 3-6, 2007. Minimum air temperatures tumbled to -5F to -14F on February 3rd with the Lone Rock Airport (Sauk Co.) registering the -14F. Milwaukee Mithcell Field (Milwaukee Co.) had -9F and Madison's Truax Field fell to -11F on the 3rd. Daytime maximum air temperatures on the 3rd ranged from 3F to 10F above zero. Early morning low temperatures on the 4th ranged from -10F to -15F. Afternoon maximum temperatures on the 4th never reached the zero mark, ranging from -1F at Milwaukee to -3F at Madison. The lowest minimum temperatures of the 4-day period occurred on February 5th, ranging from -11F in Milwaukee to -26F at the Lone Rock Airport which sits in the flat Wisconsin River Valley where cold air drains into and collects. Maximum afternoon temperatures on the 5th ranged from -4F at Port Washington (Ozaukee Co.) to +6F at Richfield (Washington Co.). Early morning minimum temperatures on the 6th ranged from -7F in Milwaukee to -17F in Arygle (Lafayette Co.). Readings from the Lone Rock Airport were missing on February 6th. Afternoon maximum temperatures on the 6th were in the single digits. On February 3rd and 4th, west to northwest winds were generally 15 to 30 mph, which generated wind chill values of -20F to -30F. Lower wind speeds of 5 to 20 mph were noted on February 5th. |The counties of Sheboygan, Sauk, Iowa, Waukesha, Racine, and Kenosha experienced Extreme Cold/Wind Chill event conditions (wind chills of -35F to -38F) for several hours during the early morning hours of February 5th. Please refer to that event for additional details.| |Newspaper accounts indicated that plumbers answered numerous frozen-pipe calls. Estimated damage amounts are included in the Extreme Cold/Wind Chill event on February 5th for counties listed in the paragraph above.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Feb 3, 3:46 AM CST, 5 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 346 AM CST SAT FEB 3 2007 .DISCUSSION...FCST FOCUS IS SQUARELY ON THE BITTER COLD INTO EARLY NEXT WEEK. RUC/WATER VAPOR SHOWS SHORT WAVE HEADING ACRS FROM IA AND MN. FAIRLY IMPRESSIVE SFC TROUGH. KARX RADAR LOOP INDICATES NRN CWA TO BE MOST AFFECTED LGT SN EARLY THIS MRNG. WHAT MOISTURE AND FORCING THERE IS WITH THIS SYS AFFECTS THE CWA EARLY IN THE MORNING THEN WAVE DEPARTS AND H7 SUBSIDENCE IS NOTED ON ALL MODELS. BITTER ARCTIC AIR POISED TO POUR INTO CWA TODAY AND LAST FOR SOME TIME TO COME. H8 TEMPS DROP TO -28 TO -30C TODAY AND PRES GRADIENT AND MIXING POTENTIAL WITH SUBSIDENCE CERTAINLY SUPPORTS ADVISORY CRITERIA BEING MET. VERY CONCERNED ABOUT POSITION OF SFC RDG TO OUR WEST WITH POTENTIAL FOR NW WINDS TO BE SUSTAINED DURING THIS ARCTIC BLAST. THIS WOULD KEEP WIND CHILLS SUSTAINED AT -20 OR LOWER FOR AN EXTENDED PERIOD OF TIME. MORE CONFIDENT IN THE GFS/ECMWF HANDLING OF SFC RDG POSITION INTO TUE WITH IT STILL BEING TO OUR WEST. CONCERN IS STILL ON THE TABLE ABOUT THE POSSIBILITY OF A WARNING BEING NEEDED AT SOME POINT...BUT AT THIS POINT CONFIDENCE IS GREATER IN A LONG DURATION ADVISORY SO WILL GO THE ROUTE OF EXTENDING THIS OUT ALL THE WAY INTO TUE MRNG. AS A GENERAL RULE HAVE LOWERED MOS GUID TEMPS THROUGHOUT THE NEXT SEVERAL DAYS. THINKING THAT MODELS ARE GENERATING TOO MUCH LLVL RH/CLOUDINESS...ESP IN WAKE OF WAVE TODAY AND RIGHT INTO SUNDAY. && 10 .AVIATION...COLD FRONT AND ASSOCIATED LIGHT SNOW AND MIX OF VFR/MVFR CIGS WORKING THROUGH THE AREA EARLY IN TAF PERIOD. LOOKS LIKE A NARROW BAND OF 2 MILE VSBYS WITH MVFR CIGS ALONG AND JUST POST FRONTAL. EXPECT CLEARING SKIES BY 15Z AT KMSN AND BY ABOUT 17Z AT KMKE. MODEL LLV RH HAVING A DIFFICULT TIME WITH ARCTIC AIRMASS. REALITY SHOWS VERY LITTLE IN THE WAY OF CLOUDS ONCE AREA OF SNOW MOVES EAST. && .MKX WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL 10 AM CST TUESDAY FOR WIZ046-047-051- 052-056>060-062>072. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 430 AM CST SAT FEB 3 2007 WIZ046-047-051-052-056>060-062>072-051015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 430 AM CST SAT FEB 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY IS IN EFFECT. WIND CHILL READINGS WILL GENERALLY RANGE FROM 20 AND 34 BELOW ZERO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WIND CHILL ADVISORY IS IN EFFECT UNTIL 10 AM TUESDAY. WIND CHILL READINGS WILL CONTINUE TO HOVER IN THE 15 TO 34 BELOW ZERO RANGE THROUGH TUESDAY MORNING. SLIGHTLY WARMER...BUT STILL BELOW NORMAL...TEMPERATURES WILL RETURN BY THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-665-051015- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 430 AM CST SAT FEB 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR GUSTY NORTHWEST WINDS. A FREEZING SPRAY ADVISORY IS IN EFFECT FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH MONDAY NIGHT. THE BITTERLY COLD TEMPERATURES IN PLACE THROUGH TUESDAY MAY CAUSE HAZARDOUS STRUCTURAL ICING ON SMALLER CRAFT. DAVIS WWW.WEATHER.GOV/MKX
The national radar mosaic for the moment the first event began.
6 cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17219, 17221, 17222, 17238, 17239, 17663.